MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751512
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that before cataract surgery, an ophthalmic irrigation and aspiration tip was found to be twisted.The surgery was performed and completed after replacing the tip with another one.There was no contact with the patient.
 
Additional Manufacturer Narrative
Additional information was provided in sections d.4, d.9, h.3 h.6 and h.11.One opened polymer irrigation and aspiration tip was returned for the reported issue of twisted joint.The returned sample was visually inspected and was found to be nonconforming with damaged threads, cross threading observed.Foreign material white and orange in color was also observed in the back hole and on flat area near back hole.The sample was sent for particle analysis.The elements for the orange material contains mixed minerals, salts, and rust.The elements for the white material contains mixed salts and trace amounts of metals.The exact identities of the orange material and white material are unknown.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned non-conforming sample was received opened.How and when the irrigation and aspiration tip became damaged cannot be determined from this evaluation; therefore, a root cause cannot be determined for the complaint as described by the customer.Most likely root cause is handling of the product when placing on the handpiece as the threads were found to be cross threaded.The particle analysis found the foreign material to contain mixed minerals, salts, and rust for the orange material and mixed salts and trace amounts of metal for the white material.The exact identities of the orange and white material are unknown.Salts are not materials used in the manufacturing process.How and when these materials got in the product cannot be determined from this evaluation and a root cause cannot be determined for the complaint as described by the customer.Possible root cause for the foreign material is from the handpiece when trying to threaded the tip onto the handpiece.The exact root cause for this complaint is unknown; therefore, specific action with regards to this complaint cannot be taken.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19458267
Report Number2523835-2024-01196
Device Sequence Number6735332
Product Code KYG
UDI-Device Identifier00380657515127
UDI-Public(01)00380657515127(17)250930(11)231012(10)168UW1(21)NA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number8065751512
Device Lot Number168UW1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown